Alert archive / California / Small Craft Advisories in 2009
Small Craft Advisory 55, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Oct 26, 2009, 3:18 AM PDT. It took effect at Oct 26, 2009, 6:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 26, 2009, 3:18 AM PDT (10:18 UTC)
- In effect from
- Oct 26, 2009, 6:00 PM PDT
- Expired
- Oct 26, 2009, 3:45 AM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
037 WHUS76 KEKA 261018 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 318 AM PDT MON OCT 26 2009 PZZ475-261830- /O.UPG.KEKA.GL.A.0025.091027T1000Z-091029T0400Z/ /O.NEW.KEKA.SC.Y.0055.091027T0100Z-091029T1100Z/ /O.EXT.KEKA.SE.A.0018.091027T1300Z-091028T1300Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 318 AM PDT MON OCT 26 2009 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PDT THURSDAY... ...GALE WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PDT THURSDAY. A GALE WATCH IS NOW IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ470-261830- /O.NEW.KEKA.SC.Y.0055.091027T0100Z-091029T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 318 AM PDT MON OCT 26 2009 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT FROM 6 PM THIS EVENING TO 10 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 PM PDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ450-455-261830- /O.NEW.KEKA.SC.Y.0055.091027T0300Z-091029T0300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 318 AM PDT MON OCT 26 2009 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
2 follow-up statements
531 WHUS76 KEKA 261039 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 339 AM PDT MON OCT 26 2009 PZZ475-261845- /O.EXT.KEKA.SC.Y.0055.091027T0100Z-091027T1300Z/ /O.CON.KEKA.SE.A.0018.091027T1300Z-091028T1300Z/ /O.NEW.KEKA.SC.Y.0056.091028T1300Z-091029T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 339 AM PDT MON OCT 26 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT TUESDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO 4 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO 4 AM PDT THURSDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT TUESDAY. A HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ470-261845- /O.CON.KEKA.SC.Y.0055.091027T0100Z-091029T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 339 AM PDT MON OCT 26 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 PM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 PM PDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ450-455-261845- /O.CON.KEKA.SC.Y.0055.091027T0300Z-091029T0300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 339 AM PDT MON OCT 26 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
418 WHUS76 KEKA 261045 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 345 AM PDT MON OCT 26 2009 PZZ475-261145- /O.CAN.KEKA.SC.Y.0055.091027T0100Z-091027T1300Z/ /O.CAN.KEKA.SE.A.0018.091027T1300Z-091028T1300Z/ /O.CAN.KEKA.SC.Y.0056.091028T1300Z-091029T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 345 AM PDT MON OCT 26 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... ...HAZARDOUS SEAS WATCH IS CANCELLED... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE HAZARDOUS SEAS WATCH HAS BEEN CANCELLED. $$ PZZ450-455-261145- /O.CAN.KEKA.SC.Y.0055.091027T0300Z-091029T0300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 345 AM PDT MON OCT 26 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ470-261145- /O.CAN.KEKA.SC.Y.0055.091027T0100Z-091029T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 345 AM PDT MON OCT 26 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 25, 3:26 PM PDT, 11 hours 52 minutes earlier.
Area forecast discussion, Oct 25, 3:26 PM PDT, 11 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 326 PM PDT SUN OCT 25 2009 .SYNOPSIS...HIGH PRESSURE WILL REMAIN OVER THE REGION TONIGHT AS A COLD FRONT SLOWLY APPROACHES THE PACIFIC NORTHWEST COAST. THIS COLD FRONT WILL MOVE ACROSS THE AREA MONDAY AFTERNOON AND BRING RAIN MAINLY TO THE NORTH COAST REGION. HIGH PRESSURE AND BRISK NORTHERLY WINDS WILL DEVELOP BEHIND THE FRONT MONDAY NIGHT THROUGH TUESDAY. && .DISCUSSION...NICE DAY ACROSS MUCH OF THE FORECAST AREA UNDER A STRONG RIDGE ALOFT AND WEAK OFFSHORE FLOW. PATCHES OF LOW CLOUDS AND FOG COVERED MANY OF THE VALLEYS EARLY THIS MORNING BUT DISSIPATED BY NOON. STRATUS AND PATCHES OF FOG CLINGED TO THE IMMEDIATE SHORELINE AROUND EUREKA AND ARCATA THROUGH AFTERNOON HOURS...AS INLAND TEMPERATURES CLIMBED INTO THE MID AND UPPER 70S. A FEW SITES IN MENDOCINO COUNTY WERE IN THE LOWER 80S. THE RIDGE WILL HOLD OVER THE REGION TONIGHT AS THE TAIL END OF A WARM FRONT CLIPS DEL NORTE COUNTY...HENCE THE SLIGHT CHANCE OF LIGHT RAIN IN THE FORECAST. EXPECT FOG AND LOW CLOUDS TO FORM AGAIN TONIGHT ACROSS THE INTERIOR VALLEYS AND LIKELY ALONG THE REDWOOD COAST. WE MAY SEE LIGHT MISTY DRIZZLE DEVELOP BY MORNING BEFORE A FRONT MOVES THROUGH THE REGION BY AFTERNOON. THE FRONT WILL GENERATE LIGHT RAIN AMOUNTS MAINLY ACROSS DEL NORTE AND HUMBOLDT COUNTIES. SOME OF THE PRECIP MAY SPILL OVER INTO TRINITY AND MENDOCINO COUNTIES BY EARLY EVENING. THE BIGGER STORY SEEMS TO BE THE BLUSTERY NORTHWEST AND NORTHERLY WINDS BEHIND THE FRONT MONDAY NIGHT THROUGH TUESDAY...AS A +100KT NW JET WILL DIVES INTO THE BACK SIDE OF THE UPPER TROUGH. IT STILL LOOKS LIKE THERE WILL BE A CHANCE FOR SHOWERS TUE...AS COOL AIR ALOFT ARRIVES AND THE ATMOSPHERE GROWS CONDITIONALLY UNSTABLE...PRIMARILY OVER THE COASTAL WATERS. CONFLUENT NORTHERLY FLOW AND SUBSIDENCE SHOULD BRING AN END TO THE SHOWER ACTIVITY TUE NIGHT. WEAK OFFSHORE FLOW AND SLIGHT WARMING ALOFT DEVELOPS ON WED AS A NEW WARM FRONT APPROACHES THE PAC NW. GFS AND ECMWF SEEM TO BE IN GOOD AGREEMENT WITH A RIDGE PUMPING UP ON THU AND HOLDING IT OVER THE AREA THROUGH THE WEEKEND. GFS DOES SHOW WEAK OVER-RUNNING TYPE PRECIP WED NIGHT THROUGH FRI...SO WILL MAINTAIN SLIGHT CHANCE POPS DURING THIS TIME FRAME. OTHERWISE IT LOOKS LIKE FAIRLY DRY WEATHER THROUGH THE FORECAST PERIOD. DJB && .AVIATION...A CONTINUED WEAK ON-SHORE FLOW IS RESPONSIBLE FOR THE SLOW BURNOFF OF FOG AROUND HUMBOLDT BAY THIS AFTERNOON. THIS FLOW REGIME IS EXPECTED TO CONTINUE WITH COASTAL SITES DIPPING BACK INTO THE LIFR CATEGORY AROUND MIDNIGHT. UNDER THIS PATTERN...PERSISTENCE HAS BEEN THE BEST FORECAST...SO LOOK FOR A SIMILAR BREAK-UP TIME MON MORNING. LOW CLOUDS WILL ONCE AGAIN BE WIDESPREAD IN THE INTERIOR VALLEYS OF HUMBOLDT AND TRINITY COUNTIES. KUKI AND POINTS TO THE SOUTH WILL REMAIN VFR. JCA && .MARINE...A COLD FRONT WILL CROSS THE WATERS MONDAY AFTERNOON WITH WINDS AND SEAS BUILDING IN ITS WAKE. GALE FORCE WINDS AND LARGE STEEP SEAS LOOK LIKE A DISTINCT POSSIBILITY...HIGHEST IN THE SOUTHERN OUTERS WATERS BEGINNING LATE MONDAY. NOT QUITE CONFIDENT ENOUGH TO GO WITH A GALE WATCH ANYWHERE BUT THE SOUTHERN OUTER WATERS...AND WILL LET THE NEXT SHIFT FINE TUNE THE TIMING ON SCAS. A DRAMATIC SHIFT IN THE FORECAST WAS MADE BEYOND THURSDAY TRANSITIONING FROM A SOUTHERLY WIND EVENT BACK TO THE NORTH AS HIGH PRESSURE LOOKS TO REMAIN IN CONTROL. JCA && .EKA WATCHES/WARNINGS/ADVISORIES...GALE WATCH FROM LATE MONDAY NIGHT THROUGH WEDNESDAY EVENING FOR PZZ475. HAZARDOUS SEAS WATCH FROM LATE MONDAY NIGHT THROUGH WEDNESDAY EVENING FOR PZZ475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 3:39 AM PDT | Small Craft Advisory | EKA | 6 min | |
| Oct 26, 3:49 AM PDT | Gale Watch | EKA | 11 hr | |
| Oct 26, 3:49 AM PDT | Small Craft Advisory | EKA | 70 hr | |
| Oct 26, 3:49 AM PDT | Hazardous Seas Watch | EKA | 11 hr | |
| Oct 26, 2:51 PM PDT | Gale Warning | EKA | 42 hr | |
| Oct 26, 2:51 PM PDT | Hazardous Seas Warning | EKA | 42 hr |
Nearby
Small Craft Advisories in California, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.